| Catalog Number |
AHW14R004S |
| Medical Device Problem Code |
Detachment of Device or Device Component (2907)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
08/17/2018
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
(b)(4).Single reporter exemption #e2015028.A copy of user facility report #(b)(4) was received on august 31, 2018.Device evaluation of the subject guide wire could not be performed because the device was not returned.Lot history review revealed no anomaly relating to the reported event.No other similar product experience report was received for this lot.Reviewing of production records found no indication of product deficiency.It was presumed that tensile stress exceeding the product's design limit was inadvertently applied while the wire tip was being trapped possibly by the lesion, leading the wire tip to be pulled and eventually broken apart.Instructions for use (ifu) states: [warnings] if any resistance is felt due to spasm or the guidewire being bent or trapped while operating the guidewire in the blood vessel or removing it, do not move or torque the guidewire.Stop the procedure.Determine the cause of resistance under fluoroscopy and take appropriate remedial action.If the guidewire is moved excessively, it may break or become damaged, which may cause blood vessel injury or result in fragments being left inside the vessel; and, [malfunction and adverse effects] separation or breakage of the guide wire.
Event or Problem Description
It was reported that during a procedure of the unspecified vessel, the guide wire tip became detached/separated.The guide wire and fragment were successfully removed from the anatomy.The patient was discharged the following day.No additional information was reported.
Additional Manufacturer Narrative
Asahi intecc has determined that the date recorded in block b4 "date of this report" was erroneously reported as the date the report was submitted rather than the date the initial reporter provided the information about the event to the company.Corrective action has been taken to clarify which date should be provided in the report.This supplemental report is intended only to correct the date provided in block b4 to reflect the date the initial reporter provided the information about the event to the company.